New Jersey, 2025High Wind in New Jersey, December 19, 2025
December 19, 2025 · NWS OKX · 2 events in 2 counties and zones
A cold front passed through northeastern New Jersey during the afternoon of December 19, 2025. The pressure gradient tightened in response, and produced high winds during the early evening hours on this day.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front passed through northeastern New Jersey during the afternoon of December 19, 2025. The pressure gradient tightened in response, and produced high winds during the early evening hours on this day.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Dec 19, 3:32 PM EST, 1 hour 28 minutes earlier.
Area forecast discussion, Dec 19, 3:32 PM EST, 1 hour 28 minutes before
Area Forecast Discussion
National Weather Service New York NY
332 PM EST Fri Dec 19 2025
.SYNOPSIS...
High pressure builds in through Saturday. A cold front then passes
through Sunday morning, followed by another cold front Sunday night.
High pressure then builds back in for Monday. Another frontal system
looks to impact the region Tuesday into Wednesday with possibly
another for late next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Key Message:
* 45-55 mph gusts still possible through midnight.
High pressure builds in through tonight behind a departing cold
front to the east. With winds shifting westerly and stronger cold
air advection pushing in, sustained winds and gusts are expected to
increase late this afternoon into the evening. Winds at the top of
the mixed layer are progged at around 45-50kt until around midnight,
so still anticipating advisory-level gusts through this time.
Still not out of the question for a gust 55-60mph late day/early
evening along with and a little behind the passage of a line of
showers that may have a rumble of thunder. No changes to the Wind
Advisory which remains in effect until midnight. Can't rule out a
gust or two to advisory thresholds for an hour or two thereafter,
but winds will diminish during the late night hours.
Still some showers around late this afternoon into early evening.
As previously mentioned, can't even rule out a rumble of
thunder in some spots with a line of showers moving through
late/day early evening. Temperatures fall to freezing this
evening for most areas, and closer to midnight in the city. Some
drying should occur, but there may still be some spots where
ice may form. Will allow the evening shift to assess the need
for a Special Weather Statement to address this. Low
temperatures overnight mostly 25-30.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
Key Message:
* Dry this weekend with close to normal temperatures.
A high pressure ridge shifts through the region Saturday afternoon
and keeps us dry through Saturday night. Any precip with weak warm
advection at night should remain well to our north. Saturday's high
temperatures are expected to be just below normal with Sunday a
little above normal. Sunday will feature more breezy conditions,
particularly in the afternoon and night in association with a
couple of cold front passages and a strengthening pressure gradient.
Another cold front pushes in early on Sunday with a secondary cold
front pushing through Sunday night. No precipitation is anticipated
with these frontal passages, though winds will remain quite gusty
from the W/NW with gusts upwards of 30 mph.
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
Key Messages:
* Mainly dry conditions are expected on Monday. Precipitation
returns to the forecast on Tuesday.
* Frigid temperatures in place on Monday become more seasonable by
mid-week.
The area will remain influenced by a frigid airmass on Monday with
high pressure over the area. Highs Monday will be in the low to
middle 30s. Any gusty NW wind Monday morning lightens up by the
afternoon and begins to shift out of the SW as the high pressure
shifts east. This will bring in a more seasonable airmass for
midweek with highs generally in the low to middle 40s.
Meanwhile, mid-level energy passing well north of the area will
allow for a surface frontal system to impact the area on Tuesday.
Precipitation is expected to move in early Tuesday and may begin as
snow depending on surface temperatures. Marginal surface
temperatures during the day Tuesday may allow for a rain/snow mix
over much of the area in the morning, eventually transitioning to
mainly a light rain for much of the area into the afternoon. A lot
of the precipitation types will depend on the timing of the frontal
system, with an earlier pass-through allowing for more snow than
rain, but either way, QPF and precip intensity look to be light so
any significant impacts are not expected.
The system pushes east as it intensifies on Wednesday, allowing for
high pressure to once again build into the area. Another progressive
shortwave may pass nearby on Christmas Day or Friday, but guidance
is much too variable and inconsistent to hone down any details at
this time.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A secondary cold front will sweep through late today into early
this evening. High pressure will then build to the south and
west later tonight into Saturday.
Squall line with strong winds to 45-50 kt and a few lightning
strikes was moving across northern NJ toward the terminals.
Timing should be just before 21Z at KEWR/KLGA/KTEB, 21Z-22Z at
KJFK/KHPN/KSWF, 22Z-23Z KBDR/KISP, and 23z-24Z KGON.
Strong W winds should follow secondary fropa gusting to
35-40kt through this evening. Winds then diminish after midnight
to W around 10 kt by daybreak Sat.
...NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
No unscheduled AMD expected.
.OUTLOOK FOR 18Z SATURDAY FRIDAY THROUGH TUESDAY...
Saturday afternoon: VFR.
Sunday: VFR. W winds 15G20-25kt, shifting NW at night.
Monday: VFR.
Monday night: Chance of light snow after midnight. MVFR cond
likely, IFR possible.
Tuesday: Snow likely with IFR cond at KHPN/KSWF in the morning,
then a rain/snow mix in the afternoon. A rain/snow mix
elsewhere (with MVFR cond likely/IFR possible) should become
all rain in the afternoon. SW winds G20kt.
Tuesday night and Wednesday: VFR. W winds G15-20kt, becoming NW.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Gale Warning remains in effect for all waters through tonight. Once
the warning expires, a SCA will be needed on the ocean waters
through much, if not all of the daytime Saturday whether it be due
to winds or seas. Winds and seas then pick up Saturday night with a
chance of a gust or two reaching 35kt late at night into Sunday
morning. A somewhat better chance of gales then follows on Sunday
afternoon into Sunday night. As for the non-ocean waters, SCA conds
are probable through mid-morning Sunday before a drop in wind
speeds. SCA conds then return late Saturday night and continue
through Sunday night.
SCA conditions likely persist on the ocean waters through
Monday morning with some non-ocean waters possibly having SCA
conditions. Any SCA conditions end by Monday evening. SCA conditions
then return Tuesday for all waters with some near gale force gusts
for the ocean possible.
&&
.HYDROLOGY...
No hydrologic impacts are expected through the forecast period.
&&
.CLIMATE...
Some record high temperatures for today were set or tied
earlier in the day. Preliminary record reports will be released
later this afternoon.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Wind Advisory until midnight EST tonight for CTZ005>012.
NY...Wind Advisory until midnight EST tonight for NYZ067>075-
078>081-176>179.
NJ...Wind Advisory until midnight EST tonight for NJZ002-004-006-
103>108.
MARINE...Gale Warning until 6 AM EST Saturday for ANZ331-332-335-338-
340-345-350-353-355.
&&
SYNOPSIS...JC
NEAR TERM...JC
SHORT TERM...JC
LONG TERM...MW
AVIATION...BG
MARINE...JC
HYDROLOGY...JC/MW
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous weather outlook, Dec 19, 2:10 PM EST, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service New York NY
210 PM EST Fri Dec 19 2025
CTZ005>012-NJZ002-004-006-103>108-NYZ067>075-078>081-176>179-201100-
Northern Fairfield-Northern New Haven-Northern Middlesex-
Northern New London-Southern Fairfield-Southern New Haven-
Southern Middlesex-Southern New London-Western Passaic-
Eastern Passaic-Hudson-Western Bergen-Eastern Bergen-Western Essex-
Eastern Essex-Western Union-Eastern Union-Orange-Putnam-Rockland-
Northern Westchester-Southern Westchester-New York (Manhattan)-Bronx-
Richmond (Staten Island)-Kings (Brooklyn)-Northwest Suffolk-
Northeast Suffolk-Southwest Suffolk-Southeast Suffolk-
Northern Queens-Northern Nassau-Southern Queens-Southern Nassau-
210 PM EST Fri Dec 19 2025
...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
This Hazardous Weather Outlook is for southern Connecticut,
northeast New Jersey and southeast New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ331-332-335-338-340-345-201100-
Long Island Sound East of New Haven CT/Port Jefferson NY to the
Mouth of the Connecticut River-
Long Island Sound East of the Mouth of the Connecticut River-
Long Island Sound West of New Haven CT/Port Jefferson NY-
New York Harbor-Peconic and Gardiners Bays-
South Shore Bays from Jones Inlet through Shinnecock Bay-
210 PM EST Fri Dec 19 2025
...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
No hazardous weather is expected at this time that would meet NWS
warning criteria.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
ANZ350-353-355-201100-
Moriches Inlet NY to Montauk Point NY out 20 nm-
Fire Island Inlet NY to Moriches Inlet NY out 20 nm-
Sandy Hook NJ to Fire Island Inlet NY out 20 nm-
210 PM EST Fri Dec 19 2025
...GALE WARNING IN EFFECT UNTIL 6 AM EST SATURDAY...
This Hazardous Weather Outlook is for Atlantic coastal waters.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Gale Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Gale force wind gusts will be possible late Saturday night through
Sunday night.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
&&
This Hazardous Weather Outlook provides a summary of potential
widespread hazardous weather events that may reach NWS warning
criteria. Most long fused NWS watches, warnings, and advisories in
effect are highlighted.
Please refer to the latest NWS forecasts for weather not meeting NWS
warning criteria.
In the hours before
Local storm report, Dec 19, 4:26 PM EST, 34 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
426 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM Tstm Wnd Dmg Mahwah 41.00N 74.17W
12/19/2025 Bergen NJ Public
Large pine tree down on Glassmere Road.
&&Local storm report, Dec 19, 4:30 PM EST, 30 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
430 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM Tstm Wnd Gst 1 SSW Ossining 41.14N 73.88W
12/19/2025 M68 MPH Westchester NY Mesonet
Severe Thunderstorm wind gust of 68 mph
reported at Tappan Zee Light.
&&
JELocal storm report, Dec 19, 4:44 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
444 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Tstm Wnd Gst 2 N Glen Cove 40.90N 73.63W
12/19/2025 M67 MPH Nassau NY Mesonet
Mesonet Station XBAY - Bayville Station.
&&
JCLocal storm report, Dec 19, 4:52 PM EST, 8 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
452 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Marine Tstm Wind 2 S Rowayton 41.04N 73.44W
12/19/2025 M63 MPH ANZ335 CT Mesonet
Mesonet station XGLL - Greens Ledge Light.
&&
JCLocal storm report, Dec 19, 4:55 PM EST, 5 minutes before
Preliminary Local Storm Report
National Weather Service New York NY
455 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0441 PM Tstm Wnd Gst 2 S Rowayton 41.04N 73.44W
12/19/2025 M63 MPH ANZ335 CT Mesonet
Mesonet station XGLL - Greens Ledge Light.
&&
JCLocal storm report, Dec 19, 4:59 PM EST, 1 minute before
Preliminary Local Storm Report
National Weather Service New York NY
459 PM EST Fri Dec 19 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0953 AM Non-Tstm Wnd Gst Islip Airport 40.79N 73.10W
12/19/2025 M60 MPH Suffolk NY ASOS
ASOS station KISP Islip Airport.
&&
JEHigh Wind, Western Union
- When
- December 19, 5:00 PM EST to 6:00 PM EST
- Where
- Western Union forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.660, -74.309 (the zone’s center; the record gives no point)
Fire Department/Rescue reported live wires down on Ridge Drive in Berkeley Heights at 537 PM Local Standard Time.
High Wind, Hudson
- When
- December 19, 6:00 PM EST to 7:00 PM EST
- Where
- Hudson forecast zone
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.731, -74.076 (the zone’s center; the record gives no point)
At 642 PM Local Standard Time, a high wind speed gust of 58 mph was recorded at mesonet station Robbins Reef Lighthouse in Bayonne, NJ, at an elevation of 69 feet above ground.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, December 19, 20252 deaths · $60,000 · 56 kt wind · 7 events
- High Wind and Strong Wind in West Virginia, December 19, 2025$268,000 · 63 kt wind · 40 events
- Damaging Winds in North Carolina, December 19, 2025$102,000 · 50 kt wind · 23 events
- Damaging Winds and Winter Weather in Pennsylvania, December 19, 2025$150,000 · 58 kt wind · 8 events
- High Wind in Vermont, December 19, 2025$110,000 · 55 kt wind · 9 events
- High Wind in New York, December 19, 2025$115,000 · 60 kt wind · 5 events
- High Wind in New York, December 19, 20251 injured · 58 kt wind · 10 events
- High Wind in Maine, December 19 to 20, 202558 kt wind · 14 events
- High Wind and Strong Wind in Massachusetts, December 19, 2025$12,000 · 69 kt wind · 10 events
- High Wind in North Carolina, December 19, 2025$15,000 · 63 kt wind · 3 events
- Strong Wind in Virginia, December 19, 2025$15,000 · 2 events
- Strong Wind in Ohio, December 19, 2025$10,000 · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1304731, 1304728.